Alert archive / Colorado / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 71, NWS Pueblo, CO

June 14, 2019El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 14, 2019, 1:17 PM MDT for El Paso County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2019, 1:17 PM MDT (19:17 UTC)
Expired
Jun 14, 2019, 1:45 PM MDT
In force
28 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 54 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2672 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

978 
WUUS55 KPUB 141917
SVRPUB
COC041-141945-
/O.NEW.KPUB.SV.W.0071.190614T1917Z-190614T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
117 PM MDT Fri Jun 14 2019

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  East central El Paso County in east central Colorado...

* Until 145 PM MDT.

* At 117 PM MDT, a severe thunderstorm was located near Yoder, or 33
  miles east of Colorado Springs, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  east central El Paso County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3894 10405 3887 10406 3890 10428 3899 10428
      3900 10406
TIME...MOT...LOC 1917Z 271DEG 37KT 3893 10421 

HAIL...1.00IN
WIND...60MPH
 
$$

KTS
2 follow-up statements
840 
WWUS55 KPUB 141931
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
131 PM MDT Fri Jun 14 2019

COC041-141945-
/O.CON.KPUB.SV.W.0071.000000T0000Z-190614T1945Z/
El Paso CO-
131 PM MDT Fri Jun 14 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...

At 131 PM MDT, a severe thunderstorm was located near Rush, or 31
miles southwest of Limon, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of east
central El Paso County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3894 10405 3887 10406 3891 10428 3897 10427
      3900 10406
TIME...MOT...LOC 1931Z 274DEG 22KT 3894 10411 

HAIL...1.00IN
WIND...60MPH
 
$$

MOORE
917 
WWUS55 KPUB 141939
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
139 PM MDT Fri Jun 14 2019

COC041-141949-
/O.EXP.KPUB.SV.W.0071.000000T0000Z-190614T1945Z/
El Paso CO-
139 PM MDT Fri Jun 14 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EL PASO COUNTY
WILL EXPIRE AT 145 PM MDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 3894 10405 3887 10406 3891 10428 3897 10427
      3900 10406
TIME...MOT...LOC 1939Z 270DEG 29KT 3894 10409 

$$

KTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:19 AM MDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 14, 11:19 AM MDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1119 AM MDT Fri Jun 14 2019

.UPDATE...
Issued at 1051 AM MDT Fri Jun 14 2019

               ...SEVERE THREAT INCREASING...

SPC 1030 SWODY1 has introduced enhanced svr threat for the far
east later this afternoon and early evening. Have updated NDFD to
mention svr threat in public and social media products. Also
believe we will see some severe across N El Paso county on the
Palmer Divide. Given large T/Td values, wind and hail are primary
threats.

UPDATE Issued at 943 AM MDT Fri Jun 14 2019

Last couple of HRRR runs have shown an increase of coverage and
intensity of precip over the plains this afternoon. Things are
also likely going to start earlier than normal. Have updated fcst
based on this output. \/Hodanish

&&

.SHORT TERM...(Today and tonight)
Issued at 335 AM MDT Fri Jun 14 2019

...Warm with possible severe storms across the Plains...

Current water vapor imagery and upper air analysis has moderate
westerly flow aloft across the region, with several embedded
disturbances within the flow at this time. One disturbance moved
across the eastern Colorado late last night and helped to develop a
few showers and storms across the far southeast Plains after
midnight, which have since moved east into western and central
Kansas. Water vapor imagery is indicating another disturbance moving
across eastern Utah, with another stronger wave digging into the
northern Great Basin at this time.

Today and Tonight...Latest model guidance in good agreement of flow
loft becoming more southwest through tonight, as the stronger wave
continues to dig south across the Great Basin. The eastern Utah
minor wave continues to move across Colorado today, with the
increased westerly flow leading to low level moisture mixing out
along a dry line across the far southeast Plains through the
afternoon. The secondary system digging across the Great Basin will
induce pressure falls across southeast Colorado through the late
afternoon and evening, helping to push a frontal boundary across
northeastern Colorado this afternoon, south and west back into
southeast Colorado through the evening. With that said, the 1st wave
should help develop scattered high based convection across the
higher terrain late this morning and afternoon, with storms moving
east into the more unstable atmosphere across the along and east of
the developing dryline. The latest SPC Day 1 Outlook has a slight
risk of severe storms across the far southeast Plains, generally
north and east of a line from western Kiowa County through
Springfield, with primary severe threats being large hail up to 1
inch in diameter and strong outflow winds.  The Day 1 Outlook also
has a marginal risk along the Palmer Dvd south and east to near La
Junta, with possible storms developing along and behind the passing
frontal boundary late this afternoon and evening.

Temperatures today continue to look to be warmest over the next
week, with highs with highs in the mid 80s to mid 90s across the
Plains, and generally in 60s and 70s across the higher terrain. This
will continue to accelerate the melting of the high country
snowpack, with continued high and fast flows expected in area
streams and rivers, along with the risk of flooding, especially
across the southwest mountains, portions of the San Luis Valley, and
along the Upper Arkansas River Valley, generally west of the Pueblo
Reservoir.

.LONG TERM...(Saturday through Thursday)
Issued at 335 AM MDT Fri Jun 14 2019

Upper trough over the area Sat, with abundant moisture and fairly
deep easterly upslope flow along and east of the mountains. Should
see convection become widespread by afternoon, with activity
organizing into a MCS as it moves across the plains toward the KS
border Sat evening. Severe threat will be greatest to the east of
I-25, with best shear/instability combination toward the KS
border. Threat for heavy rain will be area-wide, though some
subtle model signals suggest areas along the NM border may see
highest precip amounts.

Remnant cold pool and MCS meso-vortex will complicate the forecast
for Sun, as eastern portions of the area may stay too cool/stable
for deep convection, while subsidence behind any departing mid
level circulation may suppress storms as well, especially on the
plains. Overall, felt NBM pops were too high, and trended back
toward MOS guidance, which still keeps most areas in the likely
range for the afternoon/early evening. Spotty heavy rain/flooding
threat will remain, though severe wx looks less likely Sun as
given lack of much shear. Wet pattern continues Mon as upper
troughieness persists over the Rockies, with new influx of
moisture and increasing mid level flow leading to stronger storm
potential, before one last round of convection Tues as upper
trough finally ejects. Clouds/abundant moisture and persistent
upper trough will keep temps on the cool side Sat-Tue, with the
coolest days occurring Sun-Mon.

After Tuesday, wly flow aloft strengthens enough to push most low
and mid level moisture east of the area, with only some weak
residual convection lingering over the mountains. After several
cool days Sat-Tue, temps will warm back up toward seasonal
averages Wed-Thu.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1115 AM MDT Fri Jun 14 2019

Best chance of TSRA at KCOS and KPUB will be during the early to
mid afternoon time period, and then should clear the region by
mid to late afternoon. Storms may be on the strong side with gusty
winds and small hail. VFR thereafter with gusty west winds later
this afternoon and early evening.

VFR expected at KALS next 24 hours. Gusty SW winds at KALS this
afternoon.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday afternoon for COZ065>068-070-071.

&&

UPDATE...HODANISH
SHORT TERM...MW
LONG TERM...PETERSEN
AVIATION...HODANISH
Hazardous weather outlook, Jun 14, 11:07 AM MDT, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1107 AM MDT Fri Jun 14 2019

COZ058>089-093>099-151715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1107 AM MDT Fri Jun 14 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected to develop
across the higher terrain late this morning and early afternoon.
Storms will move east into a more unstable environment across the
southeast Plains, where one or two severe storms will be possible
this afternoon through the early evening. The best chances of
storms producing large hail up to the size of golfballs and
damaging wind gusts to 70 mph will be north and east of a line
from Monument to La Junta to Kim. The greatest threat for the most
intense storms will be along the Colorado and Kansas border.

Other storm risks across the rest of the area will be lightning
and gusty outflow winds up to 50 mph, with small hail possible
with the stronger storms.

Warm temperatures across the area will continue to accelerate
melting of the abundant high country snow pack. This will keep fast
and high flows in area creeks, streams and rivers. Accelerated snow
melt will also lead to the potential for flooding, especially in the
southwest mountains, portions of the San Luis Valley, and along the
Upper Arkansas River Valley, generally west of the Pueblo
Reservoir.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous thunderstorms are expected across the area
from Saturday into Tuesday, with the greatest chance for storms
over the eastern mountains. Severe storms, with hail up to half
dollar size and wind gusts around 70 mph will be possible on the
plains east of I-25 Saturday, with the greatest risk near the
Kansas border. Lightning, small hail and gusty outflow winds will
be possible with any thunderstorm through the weekend and into
early next week. Heavy rainfall and flash flooding will also be
possible each day across the entire region, with the greatest risk
across the eastern mountain burn scars.

.SPOTTER INFORMATION STATEMENT...

Conditions that meet reporting criteria for spotters will be
likely by early afternoon across all of the region due to the
severe weather threat over the plains and flooding threat over the
high country.

34/34

In the hours before

Special weather statement, Jun 14, 12:42 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1242 PM MDT Fri Jun 14 2019

COZ065-069-141930-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
1242 PM MDT Fri Jun 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAGUACHE COUNTY
UNTIL 130 PM MDT...

At 1242 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Saguache, or 30 miles southwest of Hayden Pass Burn
Scar, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Moffat.

LAT...LON 3790 10619 3802 10624 3814 10585 3794 10571
TIME...MOT...LOC 1842Z 258DEG 29KT 3797 10613

KTS
Special weather statement, Jun 14, 12:57 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1257 PM MDT Fri Jun 14 2019

COZ084-085-141930-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1257 PM MDT Fri Jun 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
130 PM MDT...

At 1257 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Ellicott, or 25 miles east of Colorado Springs, moving
east at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Calhan and Rush.

LAT...LON 3883 10406 3889 10449 3902 10449 3904 10406
TIME...MOT...LOC 1857Z 271DEG 34KT 3894 10438

KTS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:00 PM MDTSevere Thunderstorm WarningPUBEl Paso45 min
Jun 13, 6:03 PM MDTSpecial Weather StatementPUB27 min
Jun 13, 6:12 PM MDTSpecial Weather StatementPUBBaca48 min
Jun 13, 6:21 PM MDTSevere Thunderstorm WarningPUBBaca39 min
Jun 13, 6:26 PM MDTSpecial Weather StatementPUBBaca34 min
Jun 13, 6:28 PM MDTSpecial Weather StatementPUB32 min
Jun 13, 6:37 PM MDTSevere Thunderstorm WarningPUBBaca23 min
Jun 14, 12:42 PM MDTSpecial Weather StatementPUBSaguache48 min
Jun 14, 12:47 PM MDTAreal Flood AdvisoryPUBCuster, Fremont, Saguache118 min
Jun 14, 12:57 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jun 14, 1:43 PM MDTSpecial Weather StatementPUBEl Paso17 min
Jun 14, 1:57 PM MDTAreal Flood AdvisoryPUBCuster, Pueblo89 min
Jun 14, 2:02 PM MDTSpecial Weather StatementPUBPueblo43 min
Jun 14, 2:39 PM MDTSpecial Weather StatementPUBPueblo51 min
Jun 14, 2:40 PM MDTSpecial Weather StatementPUBPueblo50 min
Jun 14, 2:44 PM MDTSpecial Weather StatementPUBBaca46 min
Jun 14, 2:50 PM MDTSpecial Weather StatementPUBOtero55 min
Jun 14, 2:59 PM MDTSpecial Weather StatementPUBLas Animas46 min
Jun 14, 3:25 PM MDTSpecial Weather StatementPUBOtero50 min
Jun 14, 3:39 PM MDTFlash Flood WatchPUBAlamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more28 hr
Jun 14, 3:42 PM MDTSpecial Weather StatementPUBBaca48 min
Jun 14, 3:50 PM MDTSpecial Weather StatementPUBKiowa25 min
Jun 14, 4:23 PM MDTSpecial Weather StatementPUBKiowa52 min
Jun 14, 4:24 PM MDTSpecial Weather StatementPUBProwers51 min
Jun 14, 4:27 PM MDTSpecial Weather StatementPUBProwers48 min
Jun 14, 4:33 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers42 min
Jun 14, 4:52 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers28 min
Jun 14, 5:01 PM MDTSevere Thunderstorm WarningPUBBent, Prowers29 min
Jun 14, 5:08 PM MDTSpecial Weather StatementPUBBent37 min
Jun 14, 5:13 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas12 min
Jun 14, 5:22 PM MDTSpecial Weather StatementPUBProwers38 min
Jun 14, 5:29 PM MDTSpecial Weather StatementPUBKiowa31 min
Jun 14, 5:31 PM MDTSevere Thunderstorm WarningPUBProwers29 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.